Thumbnail
Access Restriction
Subscribed

Author Young, Amy C. ♦ Schwarz, Evan ♦ Medina, Genevieve ♦ Obafemi, Adebisi ♦ Feng, Sing-Yi ♦ Kane, Colin ♦ Kleinschmidt, Kurt
Source World Health Organization (WHO)-Global Index Medicus
Content type Text
Publisher Elsevier
File Format HTM / HTML
Language English
Difficulty Level Medium
Subject Domain (in DDC) Social sciences ♦ Social problems & services; associations ♦ Social welfare problems & services ♦ Natural sciences & mathematics ♦ Chemistry & allied sciences ♦ Life sciences; biology ♦ Biochemistry ♦ Natural history of organisms ♦ Technology ♦ Medicine & health ♦ Pharmacology and therapeutics ♦ Diseases
Subject Domain (in MeSH) Eukaryota ♦ Organisms ♦ Nervous System Diseases ♦ Cardiovascular Diseases ♦ Diseases ♦ Organic Chemicals ♦ Pharmaceutical Preparations ♦ Chemicals and Drugs ♦ Persons ♦ Persons ♦ Health Care Facilities, Manpower, and Services ♦ Health Care
Subject Keyword Discipline Emergency ♦ Discipline Medicine ♦ Bradycardia ♦ Chemically Induced ♦ Cannabinoids ♦ Toxicity ♦ Chest Pain ♦ Street Drugs ♦ Tachycardia ♦ Adolescent ♦ Emergency Service, Hospital ♦ Humans ♦ Male ♦ Case Reports ♦ Journal Article
Abstract Synthetic cannabinoids have been popular recreational drugs of abuse for their psychoactive properties. Five of the many synthetic cannabinoids have been recently banned in the United States because of their unknown and potentially harmful adverse effects. Little is known about these substances. They are thought to have natural cannabinoid-like effects but have different chemical structures. Adverse effects related to synthetic cannabinoids are not well known. We provide clinical effects and patient outcome following K9 use. In addition, we briefly review synthetic cannabinoids. We present a 17-year-old adolescent boy with chest pain, tachycardia, and then bradycardia associated with smoking K9. Two synthetic cannabinoids, JWH-018 and JWH-073, were confirmed on laboratory analysis. In addition to the limited current data, we demonstrate harmful adverse effects related to toxicity of 2 synthetic cannabinoids. Further studies are needed.
Description Country affiliation: United States
Author Affiliation: Young AC ( Division of Emergency Medicine, Department of Surgery, University of Texas Southwestern, Dallas, TX, USA.)
ISSN 07356757
Educational Role Student ♦ Teacher
Age Range above 22 year
Educational Use Reading ♦ Research ♦ Self Learning
Interactivity Type Expositive
Education Level UG and PG
Learning Resource Type Article ♦ Case study
Publisher Date 2012-09-01
Publisher Place United States
e-ISSN 15328171
Journal The American Journal of Emergency Medicine
Volume Number 30
Issue Number 7


Source: WHO-Global Index Medicus